MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL,FLEXIBLE,ENDOSCOPIC,CANN, 9MM; BIT, DRILL

SMITH & NEPHEW, INC. DRILL,FLEXIBLE,ENDOSCOPIC,CANN, 9MM; BIT, DRILL
Model Number 7209738
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the tip of the drill bit broke off in the patient.
 
Additional Manufacturer Narrative
One 9mm endoscopic cannulated flexible drill was returned for evaluation.The device is over three years old.Visual assessment of the drill confirmed the reported breakage.The drill head has broken off the shaft.The break is along the axis to the first spiral cut.There is tip flaring on the distal end of the drill head id.Further examination of the drill head showed the primary cutting surfaces are dull and damaged.Material condition was inspected and confirmed to meet print specification.Additional information.

Brand Name
DRILL,FLEXIBLE,ENDOSCOPIC,CANN, 9MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7153312
Report Number1219602-2017-01608
Device Sequence Number13487843
Product Code HTW
UDI-Device Identifier03596010541994
UDI-Public(01)03596010541994(10)50521965
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209738
Device Catalogue Number7209738
Device Lot Number50521965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2018
Initial Date Received by Manufacturer 12/27/2017
Supplement Date Received by Manufacturer01/15/2018
Initial Report FDA Received Date12/28/2017
Supplement Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age17 YR
Patient Weight65